Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On immunosuppressant for autoimmune disorder. Have sore bumps on butt cheek. What is this?

Answered by
Dr.
Dr. Stephen Christensen

General & Family Physician

Practicing since :1986

Answered : 212 Questions

default
Posted on Thu, 13 Dec 2012 in Skin Rash
Question: I am immune compromised and take immunosuppressant medications for an autoimmune disorder. I have five bumps to one side of my right inner buttcheek. They were sore to the touch but mostly it felt like a tight rubberband around my right upper thigh and ached. They did not blister though they looked like they had white caps after being flesh colored. I put neosporin on them last night and now they are flat and not sore anymore. What could this be?
doctor
Answered by Dr. Stephen Christensen 3 hours later
Hello,
I'm sorry you're having problems. Folliculitis, which is caused by bacterial infection of your hair follicles, is the most likely cause of the bumps on your buttock. The bacteria that live on your skin are usually the culprits in a case of folliculitis. They gain entry to the follicles when your skin's immune barriers are disrupted by shaving, irritation, chafing, or moisture. Individuals who take immunosuppressant medications are more prone to folliculitis, too.
The fact that your condition improved with topical antibiotics is encouraging. It would be reasonable to continue using the Neosporin until these bumps have cleared. You can also apply warm packs directly to the bumps and the surrounding area. If they fail to clear completely within a week or so or if they recur, see your doctor to rule out other possible problems (e.g., a perianal or perirectal abscess) and discuss additional treatment options, such as oral antibiotics or surgical drainage.
I hope that answers your question. I'll be available if you have additional concerns.
Good luck!
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Stephen Christensen 5 hours later
Thank you so much for your response. Do you think I should hold off on taking the immunosuppressant until the bumps clear completely?
doctor
Answered by Dr. Stephen Christensen 10 hours later
You're most welcome.
I wouldn't change your medications without checking with your doctor first. Stopping some immunosuppressants suddenly can be XXXXXXX At the very least, you could experience a lupus flare; if you've been taking corticosteroids (one of several medications used to treat lupus) for a long time, discontinuing them abruptly can actually be life-threatening.

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Stephen Christensen 11 hours later
Thank you.
doctor
Answered by Dr. Stephen Christensen 4 minutes later
You're welcome.

I would be very pleased if you can close this discussion (if all your queries are answered). Any feed backs are appreciated.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Autoimmune disease

doctor1 MD

I have a dry itchy patch on my right hip and on the back of my neck that has been there for almost a year...it started during a stressful time and will not go away! I have been to the doctor, who diagnosed it as psoriasis, prescribed steroids/creams...It cleared up some on my neck but there is still a small spot there...the place on my hip really bothers me, as it is only getting bigger! It is now as round as a tennis ball in diameter. It itches and will not go away...please help!

doctor1 MD

Hi, I have had mycosis fungicides for nearly 25 years. I have used nitrogen mustard, total body, accutane and interferon injections but now only use methotrexate which keeps skin lessons away. The past 10 years I have been diagnosed with rheumatoid arthritis, autoimmune disease, sjogrens, fibromalasia along with many infections mostly in the lungs. I feel horrible most of the time and the very worst upon waking in the morning so much so I dread going to sleep. I need help but don t know where to turn

doctor1 MD

yes thank you. My husband a 43 y.o. male has been hospitalized a second time noe within the last 3 months. the first time they DX him with guillian barre syndrome. they treated with IVIG for 5 consecutive days and then he remained in hospital a total of 9 days until he could walk and then was discharged. this time, s/s started the same as before. N/T in bilateral feet that migrated quickly up to knees and then tohips and then to elbows and wrists. Then intense burning ache in the joints that followed the same progression. MRI show lesions in the brain, none in spinal cord or brain stem. Lumbar puncture showed only elevated proteins (67). they checked for lymes, encephalitis, meningitis.ets... The first time in Novenmber he last all pheripheral reflexes. This time they sre dull only at this point. I am concerned that they are missing something. My husband states the pain is 9/10, and the only meds that help are Neurontin and toradol. Narcotocs and muscle relaxers do not help at all. We questioned CIDP, MS, transverse myelitis, and they have no answers. They havedone another MRI of brain and brain stem/ neck area. We do not know the results yet, and they are questioning whether or not to do another lumbar puncture... I have requested west nile test and tey just ignore me...I have been an RN for 24 years as well.

doctor1 MD

I have been noticing tiny bubbles in my urine for the past couple of weeks. During this time, I ran out of my blood pressure meds and went about 8 days before getting the refill. During that time I gained about 8 lbs water weight. My hands and feet were swelling and also in the am my eyes were very puffy. At the end of the day I really had no ankles due to the swelling there. I have been diagnosed with Fibromyalgia, however it does not explain my blood work which showed the blood antigens were high and also the inflamation. At first they thought I had Lupus, but not enough symptoms to confirm, so I was told that I do not have lupus but I do have fibromyalgia. Since then I have noticed on a couple of occations that I have had ranauds symptoms in my toes. I have also noticed a very faint redness across my nose and in my cheek area under my eyes, but no redness around my eyes (I kinda look like a racoon with white eyes). I am currently taking Lyrica and Cymbalta along with my Lisinopril/Hctz. I guess my question is could this new symptom with the bubbles in the urine be an indicator that I do have Lupus?

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1. What could be the reason for TSH . 2. It is always hereditary or could be developed anytime in...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time now that I have some form of inflammation or infection in the area of my eye cage and forehead. This...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?